Hail, Craig
- When
- July 13, 6:36 PM CST
- Where
- Craig County, 7.1 mi S of Todd
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.567, -95.023
Thunderstorms developed along an outflow boundary across northeastern Oklahoma on the 13th. A couple of these storms became severe, producing large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along an outflow boundary across northeastern Oklahoma on the 13th. A couple of these storms became severe, producing large hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 5:20 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT SUN JUL 13 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... A COLD FRONT IS CURRENTLY MOVING ACROSS THE REGION. THERE IS A SLIGHT CHANCE THAT EASTERN OKLAHOMA SITES WILL BE AFFECTED BY THUNDERSTORM ACTIVITY IS ASSOCIATION WITH THIS. OTHERWISE... VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGHOUT THE FORECAST PERIOD... GENERALLY WITH LIGHT WINDS AND MID TO HIGH CLOUD DECKS. && .PREV DISCUSSION... /ISSUED 305 PM CDT SUN JUL 13 2014/ DISCUSSION... INITIAL WEAK COLD FRONT JUST NOW BEGINNING TO MAKE ITS WAY INTO NORTHWESTERN PORTIONS OF THE FORECAST AREA...AND WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THIS EVENING AND OVERNIGHT. THE FRONT WILL EVENTUALLY BECOME STATIONARY NEAR THE RED RIVER. ISOLATED STORMS REMAIN POSSIBLE ALONG THE BOUNDARY TONIGHT...WITH ANY DEVELOPMENT LIKELY TO BE NORTH OF INTERSTATE 40. CURRENT SATELLITE AND RADAR OBSERVATIONS ARE NOT SHOWING ANYTHING IMMINENT IN EASTERN OKLAHOMA...BUT SOME MODEST CU IS BEGINNING TO DEVELOP ALONG THE FRONT AND WEAK SHOWERS/STORMS HAVE DEVELOPED IN WESTERN SECTIONS OF THE STATE. COOLER AIR BEHIND THE FRONT WILL KNOCK HIGH TEMPERATURES TO NEAR NORMAL LEVELS TOMORROW IN MOST OF THE AREA...EXCEPT FOR PERHAPS FAR SOUTHEAST OKLAHOMA...WHICH WILL REMAIN VERY NEAR THE STATIONARY FRONT. THIS COULD BECOME A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT AGAIN TOMORROW AFTERNOON. THE STRONGER MAIN COLD FRONT SHOULD BEGIN TO MOVE THROUGH PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE TOMORROW AFTERNOON...WITH SOME SCATTERED THUNDERSTORM POTENTIAL ALONG THIS FRONT AS WELL. TEMPERATURES BEHIND THE FRONT ON TUESDAY CONTINUE TO LOOK 10 TO 15 DEGREES BELOW NORMAL IN MOST SPOTS. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION WEDNESDAY AND THURSDAY...WITH THE LATEST DATA HINTING THAT IT MAY TAKE UNTIL FRIDAY TO COMPLETELY CLEAR WESTERN ARKANSAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP BY LATE WEDNESDAY AND WEDNESDAY NIGHT...WITH A WARM FRONT PROVIDING THE FOCUS FOR THE HEAVIEST RAIN ACROSS SOUTHEAST OKLAHOMA AND PERHAPS FAR ENOUGH NORTH TO ALSO AFFECT WEST CENTRAL ARKANSAS. THE LATEST NAM RUNS SHOWING THE AXIS OF HEAVY RAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ARE BEING DISCOUNTED AT THIS POINT GIVEN THE GOOD CONSISTENCY BETWEEN THE OTHER MODELS. THE INCREASED CLOUD COVER AND THE SHOWERS AND THUNDERSTORMS WILL KEEP TEMPERATURES ON WEDNESDAY AND THURSDAY EVEN COOLER THAN TUESDAYS...AND LIKELY 15 TO 20 DEGREES BELOW NORMAL. RECORD LOW MAXIMUM TEMPERATURES ARE DEFINITELY IN JEOPARDY...ESPECIALLY THURSDAY THE 17TH AND PERHAPS TUESDAY THE 15TH IN A FEW SPOTS. WEDNESDAY THE 16TH LOOK SAFE AT THIS POINT...ESPECIALLY FOR FORT SMITH AND FAYETTEVILLE. FOR THOSE CURIOUS ABOUT THE CURRENT RECORD LOW MAXIMUM TEMPERATURES FOR NEXT WEEK... TULSA...78 /15TH/...72 /16TH/...82 /17TH/ FORT SMITH...73 /15TH/...68 /16TH/...76 /17TH/ FAYETTEVILLE...76 /15TH/...65 /16TH/...76 /17TH/ MCALESTER...80 /15TH/...71 /16TH/...82 /17TH/ RAINFALL WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST DURING THE DAY FRIDAY...ALTHOUGH LOW RAIN CHANCES WILL LINGER INTO NEXT WEEKEND...WITH NORTHWEST FLOW CONTINUING ACROSS THE REGION. TEMPERATURES WILL SLOWLY WARM UP NEXT WEEKEND...WITH NEAR NORMAL TEMPERATURES POSSIBLE SUNDAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN JUL 13 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT SUN JUL 13 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG OR NEAR A WEAK FRONT THAT LIES ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENTUALLY INTO NORTHWEST ARKANSAS BY THIS EVENING. A LIMITED RISK OF DAMAGING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL IS FORECAST. HEAT INDICES THIS AFTERNOON RANGE FROM 100 TO 105 DEGREES OVER A LARGE PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. TAKE PROPER PRECAUTIONS FROM THE HEAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THRU WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE AGAIN MONDAY INTO MONDAY NIGHT WHEN A STRONGER COLD FRONT MOVES INTO THE REGION. SEVERAL ROUNDS OF THUNDERSTORMS ARE FORECAST IN THE POST FRONTAL NORTHWEST FLOW REGIME FROM MID TO LATE WEEK. WHILE SEVERE WEATHER POTENTIAL LOOKS LOW...LOCALLY HEAVY RAINS CONTINUE TO APPEAR LIKELY FOR PORTIONS OF THE AREA...ESPECIALLY WEDNESDAY INTO THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT SUN JUL 13 2014
OKZ057-058-062-063-140045-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
711 PM CDT SUN JUL 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE...NORTHEASTERN MAYES
AND SOUTHWESTERN OTTAWA
AT 711 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLEORA...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...ZENA...CLEORA...GROVE...BERNICE...KETCHUM...BERNICE
STATE PARK...CHEROKEE STATE PARK AND HONEY CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3672 9478 3649 9475 3648 9508 3666 9511
TIME...MOT...LOC 0011Z 263DEG 8KT 3658 9498SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT SUN JUL 13 2014
OKZ064-140045-
CREEK OK-
722 PM CDT SUN JUL 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
OILTON...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY
AND MANNFORD.
THIS STORM HAS PRODUCED A 46 MPH WIND GUST AT THE OILTON MESONET
STATION AT 710 PM...WELL OUT AHEAD OF THE STORM. THESE STRONG GUSTS
WILL MOVE EAST ACROSS NORTHWESTERN CREEK COUNTY.
LAT...LON 3616 9630 3608 9630 3607 9629 3590 9628
3591 9662 3616 9663
TIME...MOT...LOC 0021Z 264DEG 6KT 3606 9670
LACYThe Tulsa radar (KINX), 65 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind estimated to 70 mph moved a steel shed approximately 150 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535303, 535304.